View Full Version : Negative side effect?


onetrackmind
12-21-05, 04:59 PM
Iím dyslexic, diagnosed three years ago, and was recently diagnosed with ADD. Iíve been taking Adderall and the only noticeable negative side effect for me has been that my dyslexia is as bad as it has ever been. Itís like the meds have undone all of the techniques I had to learn to deal with dyslexia in an academic environment.

Anyone else out there have this problem?

koesherbacon
02-13-06, 07:52 PM
There are no medications that help with dyslexia. The problem is that dyslexia is not very well understood -- there are many different areas of the brain that could be "malfunctioning" and causing the umbrella of problems commonly called "dyslexia." Does this mean dyslexia doesn't exist? Hardly, this just means that there is not one cause of dyslexia which makes it very hard to correct with drugs. The best thing you should do is start seeing a speech-language therapist for your dyslexia. They might even be able to help you better deal with your ADD so you do not even need to be on the adderall. This would be ideal since adderall is such a harsh drug on the brain. Keep in mind that adderall chances your neurochemistry very much, and having an even more unbalanced brain could be causing the dyslexia to get even worse. If I were you I'd try to find other methods to deal with your ADD than those drugs which might be more damaging than beneficial.

barbyma
02-13-06, 09:06 PM
How long have you been taking it? Adderall can do some interesting things when you're getting adjusted. It may even out with time.

Good luck!